Login      Sign Up
 

Q. I am passing black stools since two days. Why?

Answered by Dr. Sadaf Mustafa.


New
Do you have a question on Black Stools or Low Platelet Count? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am passing black stools since two days. I am on medication since four months. The current medication I am taking is Irozorb and Cranbe. Please suggest me what to do.


Related Questions:
Why do I have some weird urge to move my legs at night?
I took protein supplements and I passed black stools. Is it because of the protein powder?
Can the polyps in my wife's esophagus be cancer?
 

Dr. Sadaf Mustafa
MBBS., RESEARCH FELLOWSHIP., MD (INTERNAL MEDICINE) RESIDENCY COMPLETION., DIPLOMATE IN AMERICAN BOARD OF
General Medicine, Internal Medicine

Hello.

Welcome to icliniq.com.

Iron in Irozorb can make the stools black or it may be happening due to gastritis or stomach ulcers.

It is the iron that oxidizes and give black color, but it seems like you are taking these medications since four months.

  • Did you have black color stools before?
  • Do you have any abdominal pain, nausea or vomiting?
  • Did you increase the dose of Irozorb?

Revert with the answers to the surgical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/surgical-gastroenterologist

 

Thank you doctor,

I do not have any pain or nausea; however, sometimes I have acidity problems. It has been a week that I have started taking Irozorb.

I was being treated for chronic UTI since three months and my doctor gave me six weeks course for Zovirax 800 mg for HSV1 even when only the IgG was positive.

Does Zovirax make you fat? I have attached my laboratory report for reference.

 

Dr. Sadaf Mustafa
MBBS., RESEARCH FELLOWSHIP., MD (INTERNAL MEDICINE) RESIDENCY COMPLETION., DIPLOMATE IN AMERICAN BOARD OF
General Medicine, Internal Medicine

Hello,

Welcome back to icliniq.com.

  • It seems like the black stools are due to iron in Irozorb. However, it looks like you had low platelet counts as documented before two times, which may indicate slow bleeding (attachment removed to protect patient identity).
  • Why are you taking iron and folic acid supplements in the first place? If it is not an absolute necessity to take Irozorb, then I would suggest stopping it and check by the stool color.
  • Now coming to your second question, if you do not have an active lesion and you have no chances of pregnancy, then using Zovirax (Acyclovir) may not be helpful if you have IgG positive only. Also, it also depends upon how many episodes you had in the past. Zovirax should not make you fat.

For further information consult a surgical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/surgical-gastroenterologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Do protein supplements cause black stools?
Query: Hello doctor, I am 16 years old. I have started taking a protein supplement since yesterday. I passed black stools this morning. Is this black color because of the protein powder?  Read Full »
Dr. Kini
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. Protein supplements do not cause black stools. Black stools, also known as melena, occur if there is bleeding in the upper gastrointestinal tract. There are chances of black stools if you take medications like Pepto-Bismol or Iron supplements. So, if you are not on Pep...  Read Full »
 
I passed a lot of bright blood with stool today. Should I be worried?
Query: Hello doctor, I was constipated yesterday full day. When I went to the toilet today, there was quite a lot of bright red blood. I went again and sat on the toilet without actually doing anything, and there was more blood. I have had cramps as well. Should I be worried right now? I have had bowel pro...  Read Full »
Dr. Murad Haider
Family Physician

Answer: Hello, Welcome to icliniq.com. There are many causes for blood in the stools. The severity can vary from mild bleeding (common) to a severe life-threatening bleeding (uncommon). If the bleeding is heavy or if you have black stools, that is older blood due to a bleed from high up in the gut, then see...  Read Full »
 
What does bloody mucus in stool suggest?
Query: Hi doctor, When I am using the restroom, I saw bloody mucus in my stool. What does it mean? Recently, I suffered with diarrhea and black stools. I had treatment for diarrhea and having bloody mucus in stools. Currently, I am taking gastric tablets and medicines to control diarrhea.  Read Full »
Dr. Happykumar Kagathara
Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I can understand your concern and worry about the severity of the situation. Loose stool along with increased frequency of stool (6 to7 times per day), mucus and occasional episodes of bleeding suggest inflammatory bowel disease (ulcerative colitis or Crohn's dise...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


My nose is always blocked and has mucus. Kindly help.
Hello doctor,My nose is always blocked and have mucus, from past four months. To open up my nostrils, I have to use Otri ...Read more »
Child is showing tantrums and speaking bad words. Kindly help.
Hello doctor, My child is 2.7 years old but is very aggressive and does what should not be done. Never listens, shows t ...Read more »
Folic Acid - Uses | Dosage | Side effects | Drug Interactions | Warnings
Folic acid is the synthetic form of folate, which is a water-soluble vitamin B9. It is the crucial ingredient in the syn ...Read more »